Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 23, 2005, 3:26 AM CDT for Johnson County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 3:26 AM CDT (08:26 UTC)
- Expired
- May 23, 2005, 4:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 23, 3:25 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 230828
SVRLZK
ARC071-230915-
/O.NEW.KLZK.SV.W.0113.050523T0826Z-050523T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
326 AM CDT MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN WESTERN ARKANSAS
* UNTIL 415 AM CDT
* AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF JASPER TO 5
MILES NORTHWEST OF OARK...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OARK AROUND 335 AM CDT
CATALPA AROUND 340 AM CDT
ROSETTA AROUND 345 AM CDT
OZONE AROUND 350 AM CDT
HILLCREST...HAW CREEK FALLS RECREATION AREA AROUND 355 AM CDT
LUDWIG AROUND 400 AM CDT
&&
THIS STORMS WILL BE CAPABLE OF WINDS OF 60 TO 70 MPH. WIND DAMAGE
SUCH AS DOWNED TREES...POWER LINES AND TREE LIMBS...AS WELL AS SOME
STRUCTURAL DAMAGE MAY OCCUR WITH THESE STORMS. FOR YOUR
PROTECTION...GO INDOORS UNTIL THE STORMS PASS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3574 9352 3573 9346 3573 9318 3560 9317
3562 9319 3560 9322 3547 9323 3546 9330
3543 9330 3559 9368 3576 9369 3576 9353
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:30 PM CDT, 12 hours 56 minutes earlier.
Area forecast discussion, May 22, 2:30 PM CDT, 12 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT SUN MAY 22 2005 .DISCUSSION... UPPER PATTERN WILL NOT CHANGE SIGNIFICANTLY DURING THE FORECAST. RIDGE WILL LINGER OVER THE SOUTHWEST PART OF THE COUNTRY WITH DEEP LOW OVER THE NORTHEAST. THIS LEAVES ARKANSAS IN NORTHWEST FLOW ALOFT WITH OCCASIONAL SHORT WAVES ROTATING IN THE FLOW. EACH SHOT OF ENERGY WILL TRIGGER CONVECTION EITHER ALONG A WEAK SURFACE FRONT OR AN MCS. THE SURFACE WILL BE MARKED BY SPANS OF COOL AND DRY AIR REPLACE BY MOIST AND UNSTABLE AIR...EITHER WAY TEMPERATURES WILL HAVE BE KNOCKED CLOSER TO NORMALS. POPS WILL BE TRICKY WITH THIS PATTERN IN LIGHT OF THE PUSH AND SHOVE TAKING PLACE BETWEEN THE RIDGE AND LARGE CYCLONE...SO TENDED TO GO LOWER THAN MOS NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 90 68 85 63 / 20 30 30 30 HARRISON AR 85 63 82 56 / 40 40 40 10 HOT SPRINGS AR 90 68 86 63 / 20 20 30 30 PINE BLUFF AR 90 69 86 64 / 20 20 30 30 MOUNTAIN HOME AR 85 63 81 55 / 40 40 40 10 MONTICELLO AR 91 70 88 65 / 10 20 30 30 SEARCY AR 89 66 84 61 / 30 40 40 30 MOUNT IDA AR 90 68 86 63 / 20 20 30 30 RUSSELLVILLE AR 89 66 84 61 / 30 40 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT AND LONG TERM...32
Hazardous weather outlook, May 22, 10:55 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1055 PM CDT SUN MAY 22 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1055 PM CDT SUN MAY 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS NORTHWEST ARKANSAS OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ACROSS THE NORTHWEST QUARTER OF ARKANSAS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHWEST QUARTER OF THE STATE UNTIL 4 AM MONDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE EXPECTED SEVERE WEATHER THREATS. THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE FURTHER SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ALTHOUGH A CLUSTER OF SHOWERS AND THUNDERSTORMS MAY BE OCCURRING ACROSS PARTS OF NORTHERN AND CENTRAL ARKANSAS MONDAY MORNING... CHANCES FOR SEVERE WEATHER APPEAR TO BE LOW. MONDAY AFTERNOON...NEW STORMS WILL LIKELY DEVELOP IN ADVANCE OF A COLD FRONT IN THE STATE. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHERN SECTIONS...BUT IT APPEARS THAT ANY SEVERE WEATHER WILL BE ONLY ISOLATED IN COVERAGE. THESE STORMS SHOULD MOVE SOUTH OUT OF ARKANSAS ON MONDAY EVENING. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY AS ANOTHER WEAK COLD FRONT DROPS DOWN FROM THE NORTH. MOISTURE ONCE AGAIN WILL BE LIMITED AND THE POSSIBILITY OF SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHERN ARKANSAS TONIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:49 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 56 min |
| May 23, 3:45 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 60 min |
| May 23, 4:21 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 54 min |
| May 23, 4:54 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 66 min |
| May 23, 5:12 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 48 min |
| May 23, 5:46 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 39 min |
| May 23, 5:50 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.